Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 48, NWS Cleveland, OH

August 8, 2019

NWS Cleveland, OH issued this small craft advisory at Aug 8, 2019, 4:08 AM EDT. It took effect at Aug 8, 2019, 10:00 AM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2019, 4:08 AM EDT (08:08 UTC)
In effect from
Aug 8, 2019, 10:00 AM EDT
Expired
Aug 9, 2019, 3:58 AM EDT
In force
18 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

856 
WHUS71 KCLE 080808
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
408 AM EDT Thu Aug 8 2019


LEZ145>149-081615-
/O.NEW.KCLE.SC.Y.0048.190808T1400Z-190809T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
408 AM EDT Thu Aug 8 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM
EDT FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 AM this morning to
4 AM EDT Friday.

* WINDS...West 15 to 20 knots with gusts up to 25 knots becoming
  northwest 10 to 15 knots tonight. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
4 follow-up statements
178 
WHUS71 KCLE 081340
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
940 AM EDT Thu Aug 8 2019

LEZ145>149-082145-
/O.CON.KCLE.SC.Y.0048.190808T1400Z-190809T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
940 AM EDT Thu Aug 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...West 10 to 20 kt with gusts up to 25 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
478 
WHUS71 KCLE 081935
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
335 PM EDT Thu Aug 8 2019

LEZ145>149-090345-
/O.CON.KCLE.SC.Y.0048.000000T0000Z-190809T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
335 PM EDT Thu Aug 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...West 10 to 20 kt with gusts up to 25 kt.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
341 
WHUS71 KCLE 090218
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1018 PM EDT Thu Aug 8 2019

LEZ145>149-090800-
/O.CON.KCLE.SC.Y.0048.000000T0000Z-190809T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1018 PM EDT Thu Aug 8 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...West 10 to 20 kt with gusts up to 25 kt.

* WAVES...3 to 5 feet subsiding to 1 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
046 
WHUS71 KCLE 090758
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
358 AM EDT Fri Aug 9 2019

LEZ145>149-090900-
/O.CAN.KCLE.SC.Y.0048.000000T0000Z-190809T0800Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
358 AM EDT Fri Aug 9 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 8, 3:47 AM EDT, 21 minutes earlier.

Area forecast discussion, Aug 8, 3:47 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
347 AM EDT Thu Aug 8 2019

.SYNOPSIS...
A cold front across the central Great Lakes will move southeast
across the area this afternoon and this evening. High pressure
will build in on Friday and continue to dominate the weather
across the region through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
Radar continues to show convection ahead of the approaching cold
front dropping southeast toward the area. Earlier trends of a
more southward tracking propagation are continuing however with
the best lightning still on the west side. Weakening activity
was on the east side of the system. The HRRR shows this
activity continuing to weaken substantially as it reaches the
area around 10-12Z. Later this morning and early this afternoon,
expect thunderstorms to redevelop. Will have highest chances
east and southeast. Cooler, drier air moves in for tonight
although there will be lingering low level moisture across far
northeast OH and nwrn PA, sufficient to allow for lake effect
showers to develop in the cooler air. Will continue with chance
pops for that for the first half of the night. Friday will be
similar although 850mb temps will be a degree or two higher. For
now will continue with a dry forecast but wouldnt be surprised
if there were a few showers off the lake into the far northeast.
Waterspouts will also be possible east half/third. High temps
today will range from the upper 70s east to mid 80s west. Friday
will be a few degrees cooler.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
High pressure from the Upper Midwest will build southeast to
the Mid- Atlantic over the weekend keeping the local area dry.
Upper trough over the eastern Great Lakes at the start of the
period will rotate east, with heights rebounding and
temperatures gradually moderating. Highs on Saturday ranging
from the lower 70s to lower 80s with low humidity will warm 5
degrees or more on Sunday. Skies will be mostly sunny to partly
cloudy.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A weak frontal boundary will settle south of the Lake by Monday
morning with surface high pressure from the Upper Great Lakes
building towards New England on Tuesday. Upper level pattern
transitions to more of a zonal flow during the long term which
allows a chance of showers and thunderstorms to return to the
region, possibly focused along that stalled front. At this times
models are showing active weather focused in the Monday night
through Tuesday night window but certainly time for this to
change as we start to sample the trough approaching the west
coast of the United States. Moisture return and upstream
convective trends will also be a factor during the first half of
next week.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
A cold front entering the Central Great Lakes region will
continue southeast and move through the area this afternoon and
early this evening. Ahead of the front radar shows an MCS
dropping southeast out of sern WI/srn LM and wrn MI. Radar
trends however show an increasing southward propagation with the
eastern half of the area showing much less lightning. This
brings into question if there will be much left of the
convection when it reaches the area around daybreak. Ahead of
this activity, expect mainly VFR conditions. Given trends, will
just have VCTS in the western terminals anticipating that the
current activity will be dissipating by mid morning. Expect a
redevelopment in the early afternoon with the best chances for
convection east and southeast. Expecting mainly VFR on Thursday
but with convection, expect MVFR or IFR. Winds will increase
from the west late morning and afternoon gusting to around 20
knots.

OUTLOOK...Non-VFR possible in thunderstorms late Sunday night
into Monday.

&&

.MARINE...
Southwest winds will increase this morning ahead of a trough
crossing Lake Erie. Initially waves will build offshore, then a
wind shift to the west behind the front will bring higher waves
onshore. Waves of 3 to 5 feet are expected from Vermilion to
Erie, PA and both a Small Craft Advisory and High Swimming Risk
have been issued for today and tonight. Better push of cold
advection arrives this evening behind the front there is a
chance the Small Craft Advisory may need to be extended to the
western basin. Onshore flow will maintain choppy conditions on
Friday but will likely fall below Small Craft criteria.

The airmass will cool sufficiently with a trough lingering
across the eastern end of Lake Erie for waterspouts to develop
at times Friday and Friday night. Onshore flow with northwest
winds of 10-15 knots will continue on the east end of the lake
into Saturday as high pressure strengthens from the west.
Conditions are expected to improve on Sunday as winds back to
southwesterly.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...KEC
LONG TERM...KEC
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Aug 7, 5:35 AM EDT, 22 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
535 AM EDT Wed Aug 7 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
535 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will pass across the lake on Thursday. Thunderstorms
will develop along and ahead of the front. There is a slight chance
that some storms will approach severe limits with large hail and
strong winds the most likely threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

LEZ061-142>149-162>169-080945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
535 AM EDT Wed Aug 7 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A cold front will pass through the area Thursday. There is a slight
chance for severe weather as thunderstorms develop along and ahead
of the front. Large hail and damaging winds are the most likely
threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 4:09 AM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Lake, Lorain24 hr
Aug 8, 10:23 AM EDTSpecial Marine WarningCLE67 min
Aug 8, 12:03 PM EDTSpecial Weather StatementCLEKnox27 min
Aug 8, 12:09 PM EDTSevere Thunderstorm WarningCLEKnox20 min
Aug 8, 7:00 PM EDTSpecial Marine WarningCLE90 min
Aug 8, 11:52 AM EDTSpecial Weather StatementCLECrawford53 min

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.